wibblylever: (GC: What.)
[personal profile] wibblylever
And on top of everything else, I've just found out that the medication I take for ADD has given me one of its rare side effects: dyskinesia.

:P

Date: 2011-03-13 08:04 am (UTC)
From: [identity profile] not-a-cypher.livejournal.com
I'm sorry that this is a super awkward question, but by any chance would you tell me which drug it is that you're on? You may have just really helped me out by posting about this, as horrible as that sounds.

Date: 2011-03-13 08:06 am (UTC)
moony: (Default)
From: [personal profile] moony
I am taking methylphenidate SR, and this exact same thing happened (twitching, neck spasms, uncontrollable urge to move my upper body) happened when I took regular methylphenidate a year ago. I'd never made the connection.

It's generic Ritalin/Concerta, if that helps any.

*hugs*

Date: 2011-03-13 08:08 am (UTC)
From: [identity profile] not-a-cypher.livejournal.com
That helps me a ton, you don't even know. I've been having progressively worse upper body twitches for the last two years, and my doctor had tentatively diagnosed them as myoclonic seizures (or something like that?) related to my thyroid disease, but I have none of the other characteristic symptoms of having a seizure disorder. About two years ago was when I was diagnosed with ADD and put on Ritalin.

Date: 2011-03-13 08:13 am (UTC)
moony: (Default)
From: [personal profile] moony

For me, it started as a compulsion to move my neck, tilt my head back as far as possible, flex my neck muscles. Tonight it escalated and I found myself rolling my shoulders and twitching and jerking, and vocalizing. So I called the advice nurse who talked to an ER doc, and when I said I'd started Ritalin right around when this first began happening, the doctor told me to halt the meds and take something to make me sleepy/relaxed, and to stop the Ritalin completely.

Dyskinesia is reversible from what I understand, though it might take awhile and it may never go away completely. I would talk to a doctor immediately and tell him what I said, and see what he thinks. I think it's such a rare side effect that doctors don't think of it straight away. I sure didn't put two and two together until now. I took an Ativan and immediately noticed a decrease in the twitches, though it's not gone.

I hope this helps you, dear. It's scary to have something wrong and not know WHY. *hugs*

Date: 2011-03-13 08:16 am (UTC)
From: [identity profile] not-a-cypher.livejournal.com
Thank you so much. My life the last couple years has pretty much been a mess of my body falling apart, and the prospect of having one less daily inconvenience from it is really heartening. Thank you for the info, and I hope it goes away for you.

Date: 2011-03-13 12:59 pm (UTC)
From: [identity profile] maubast.livejournal.com
I'm sorry you're going through this but I am glad you figured things out re: the side effect.

Date: 2011-03-13 01:34 pm (UTC)
From: [identity profile] mysterypoet66.livejournal.com
I am really hoping there are some alternative meds you can at least try.
*hugs*

Date: 2011-03-13 07:31 pm (UTC)
From: [identity profile] amine-eyes.livejournal.com
Bleurgh - at least you know now and solve it :)

*hugs*

Profile

wibblylever: (Default)
The Wibbly Lever!

April 2011

S M T W T F S
     12
34 567 89
10111213141516
17181920212223
24252627282930

Style Credit

Expand Cut Tags

No cut tags
Page generated Jul. 29th, 2017 11:33 am
Powered by Dreamwidth Studios